MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER
Model Number CRV135-19P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an asahi caravel microcatheter was used for a percutaneous coronary intervention (pci) to treat a chronic total occlusion (cto) in the proximal right coronary artery (rca).The tip of the caravel microcatheter was torn off.An attempt was made to retrieve the catheter tip fragment using a snare.As a result, the catheter tip fragment could not be retrieved.The physician decided to leave the tip fragment in situ.Blood flow could not be reestablished.It was informed that there was no adverse patient effect.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: (b)(4).Device evaluation could not be performed because the affected device was discarded at the user facility and not returned.Lot history review revealed no anomaly relating to the reported case.No other similar product experience report was received from this lot.As the affected device was not returned, the cause of this event could not be identified.Based on the obtained information and referring to known similar events, it was presumed that tensile stress might have been locally applied on the tip of the subject caravel microcatheter while the tip of the microcatheter was trapped due to anatomical conditions and/or the lesion.Consequently, the tip of the caravel microcatheter was stretched and torn off.It was concluded that this event was not attributed to the product quality.Additional treatment by snaring was considered an adverse patient effect and the reported fragment left in patient anatomy is considered a permanent impairment.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) this microcatheter must always be operated under high-resolution fluoroscopic guidance.Particular attention should be paid when inserting or withdrawing this microcatheter into or through stenotic areas, and narrower vessels than the microcatheter.(abrasion may result in damage of this microcatheter.This may cause vascular injury and perforation.) [malfunctions and adverse effects] 1) malfunctions separation.

Brand Name
CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key24341906
Report Number3003775027-2026-00027
Device Sequence Number13180284
Product Code DQY
UDI-Device Identifier04547327108775
UDI-Public(01)04547327108775(17)280430(10)250428K16A
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRV135-19P
Device Lot Number250428K16A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age69 YR
Patient SexMale
Patient Weight102 KG